MAUDE Adverse Event Report: CETERIX ORTHOPAEDICS, INC NOVOSTITCH CARTRIDGE 2-0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

CETERIX ORTHOPAEDICS, INC NOVOSTITCH CARTRIDGE 2-0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number CTX-R001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a knee surgery, a fresh '2-0 cartridge' was loaded onto the 'novostitch handle' and advanced into the knee joint; upon visualization it appeared a small curved piece had peeled off the tip of the cartridge.When trying to remove the cartridge from the knee, this piece came loose.The piece was retrieved with an arthroscopic grasper.The procedure was completed with a competitor device.A significant delay greater than 60min took place, and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Foreign zip code (b)(6).
 
Additional Manufacturer Narrative
H10, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Smith and nephew has not received the device/relevant clinical documentation to perform a thorough medical investigation nor to determine the clinical root cause of the reported failure.Based on the information provided, the broken tip was retrieved from inside of the patient¿s knee using x-ray.Per the compliant, all the broken pieces were received from inside of the patient.According to the report, the procedure was completed with a competitor¿s device with a delay of greater than 60 minutes.No further clinical/medical assessment is warranted at this time.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Factors that could have contributed to the reported event include improper jaw alignment or excessive stress on the distal tip.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
NOVOSTITCH CARTRIDGE 2-0
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer (Section G)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13654723
Report Number3009131204-2022-00003
Device Sequence Number20283894
Product Code GAT
UDI-Device Identifier00853541006105
UDI-Public00853541006105
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063778
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2022
Device Model NumberCTX-R001
Device Catalogue NumberCTX-R001
Device Lot NumberM200089
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown